Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Burlington, VT

June 10, 2008Grand Isle County, Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 10, 2008, 1:25 PM EDT for Grand Isle County, Vermont; Clinton County, New York. It was in force for 65 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 1:25 PM EDT (17:25 UTC)
Expired
Jun 10, 2008, 2:30 PM EDT
In force
65 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 35 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 1:40 PM EDTTSTM WND DMGEllenburg, NYHWY 190 CLOSED FROM TREES DOWN.
Jun 10, 1:49 PM EDTTSTM WND DMGBeekmantown, NYNUMEROUS TREES DOWN.
Jun 10, 1:50 PM EDTTSTM WND DMG5 Sw Altona, NY30 INCH TREE SNAPPED OFF 8 FEET ABOVE GROUND. 10 INCH TREE LIMBS DOWN. ROADS CLOSED.
Jun 10, 1:52 PM EDTTSTM WND DMGAltona, NYTREES DOWN
Jun 10, 2:00 PM EDTTSTM WND DMGPlattsburgh, NYTREE DOWN
Jun 10, 2:05 PM EDTTSTM WND DMGPlattsburgh, NYNUMEROUS TREES DOWN PER STATE POLICE.
Jun 10, 2:12 PM EDTTSTM WND DMGAlburgh, VTTREES DOWN BLOCKING SEVERAL AREAS IN ALBURGH.
Jun 10, 2:25 PM EDTTSTM WND DMGNorth Hero, VT4 FOOT DIAMETER TREE DOWN.
Jun 10, 2:25 PM EDTTSTM WND GST 70North Hero, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 10:02 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 101726
SVRBTV
NYC019-VTC013-101830-
/O.NEW.KBTV.SV.W.0007.080610T1725Z-080610T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
125 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN NORTHERN NEW YORK
  GRAND ISLE COUNTY IN NORTHWEST VERMONT

* UNTIL 230 PM EDT.

* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF
  CHURUBUSCO TO 9 MILES SOUTHWEST OF HAWKEYE...AND MOVING NORTHEAST
  AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RIVERVIEW...MERRILL...LYON MOUNTAIN AND HAWKEYE AROUND 130 PM EDT.
  CLAYBURG...CHURUBUSCO AND ELLENBURG CENTER AROUND 135 PM EDT.
  CLINTONVILLE...ELLENBURG DEPOT AND DANNEMORA AROUND 140 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4494 7324 4491 7322 4459 7327 4456 7334
      4454 7335 4454 7347 4451 7347 4445 7358
      4443 7391 4470 7396 4470 7400 4500 7403
      4502 7321
TIME...MOT...LOC 1725Z 239DEG 52KT 4497 7413 4444 7396

$$

JAN
2 follow-up statements
000 
WWUS51 KBTV 101756
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT TUE JUN 10 2008

NYC019-VTC013-101830-
/O.CON.KBTV.SV.W.0007.000000T0000Z-080610T1830Z/
GRAND ISLE VT-CLINTON NY-
156 PM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CLINTON AND GRAND ISLE COUNTIES...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF PERRY
MILLS TO KEESEVILLE..MOVING NORTHEAST AT 53 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROUSES POINT...SOUTH HERO...ISLE LA MOTTE AND GRAND ISLE AROUND 205
  PM EDT.
  NORTH HERO...SOUTH ALBURGH...NORTH HERO STATE PARK AND KNIGHT
  ISLAND STATE PARK AROUND 210 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4494 7324 4491 7322 4459 7327 4456 7334
      4454 7335 4454 7347 4451 7347 4449 7354
      4445 7358 4444 7379 4470 7382 4500 7393
      4502 7322
TIME...MOT...LOC 1756Z 237DEG 46KT 4520 7360 4455 7340

$$

JAN
000 
WWUS51 KBTV 101826
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT TUE JUN 10 2008

NYC019-VTC013-101836-
/O.EXP.KBTV.SV.W.0007.000000T0000Z-080610T1830Z/
GRAND ISLE VT-CLINTON NY-
226 PM EDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND GRAND ISLE
COUNTIES EXPIRES AT 230 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.

NUMEROUS REPORTS OF TREES DOWN ACROSS CLINTON AND GRAND ISLE 
COUNTIES HAVE BEEN RELAYED TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4494 7324 4491 7322 4459 7327 4456 7334
      4454 7335 4454 7347 4451 7347 4449 7354
      4445 7358 4444 7379 4470 7382 4500 7393
      4502 7322
TIME...MOT...LOC 1826Z 237DEG 46KT 4541 7314 4475 7295

$$

JAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:21 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 10, 1:21 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT TUE JUN 10 2008

.SYNOPSIS...
THE COMBINATION OF A DIGGING TROUGH OF LOW PRESSURE ACROSS THE
CENTRAL GREAT LAKES AND A SURFACE COLD FRONT MOVING THROUGH THE
REGION...WILL PRODUCE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON.
THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING
WINDS...ALONG WITH LARGE HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. IN ADDITION...LOCALLY VERY HEAVY RAINFALL WILL BE
POSSIBLE. COOLER AND DRIER WEATHER IS EXPECT FOR WEDNESDAY AND THE
REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1024 AM EDT TUESDAY...A SIGNIFICANT SVR WX OUTBREAK WL OCCUR
ACRS THE NORTH COUNTRY TODAY...WITH STRONG AND DAMAGING
WINDS...LARGE HAIL...AND A POTENTIAL TORNADO OR TWO. SPC HAS
PLACED OUR CWA IN A TOR WATCH NUMBER 499 FROM 14Z-22Z. ALL INGREDIENTS
WL COME TOGETHER THIS AFTN AND PRODUCE WIDESPREAD CONVECTION ACRS
OUR CWA...CURRENTLY LOOKS LIKE FIRST LINE OF CONVECTION WILL REACH
ST LAWRENCE COUNTY BY NOON...FRANKLIN COUNTY NY BY 130PM...AND
WILL REACH VT 200PM WITH THE PRE-FRONTAL TROUGH. EXPECT SECOND
LINE OF STORMS ASSOCIATED W/ SURF COLDFRONT TO APPROACH WESTERN NY
BY 21Z AND QUICKLY MOVE ACROSS NY...AND BE INTO WESTERN VT AROUND 00Z.

WATER VAPOR SHOWS DIGGING MID/UPPER LVL TROF ACRS THE WESTERN
GREAT LAKES ATTM WITH POTENT 5H VORT LIFTING ACRS THE MS/OH RIVER
VALLEYS. THIS MID/UPPER LVL TROF WL BECMG NEGATIVELY TILTED
TODAY...WHILE POTENT 5H VORT MOVES ACRS OUR WESTERN CWA THIS AFTN.
THIS ENERGY COMBINED WITH A SFC COLD FRNT INTERACTING WITH A VERY
MOIST AND EXTREMELY UNSTABLE AIRMASS WL RAPIDLY ENHANCE
THUNDERSTORM DEVELOPMENT AFT 17Z TODAY ACRS NORTHERN NY. SFC TEMPS
AHEAD OF APPROACHING FRNT WL WARM WELL INTO THE 80S AND L90S WITH
DWPTS IN THE M/U 60S...WHICH WL CREATE SBCAPE VALUES >2000 J/KG
AND LIS AROUND -5C. IN ADDITION...VERY STEEP LOW TO MID LVL LAPSE
RATES WL DEVELOP ASSOCIATED WITH SFC HEATING AND DEVELOPING COLD
POOL ALOFT...WHICH WL HELP TO ENHANCE CONVECTIVE UPDRAFTS. 4KM WRF
SOUNDINGS A MAINLY UNIDIRECTIONAL SFC TO 500MB WIND FIELD AT
MSS...DUE TO ORIENTATION OF THE SLV...SUPPORTING SEVERAL BOWING
LINE SEGMENTS. HOWEVER SOUNDINGS AT PBG/BTV SHOW E-W LLVL BOUNDARY
ALONG WITH THE NORTH TO SOUTH ORIENTATION OF THE CPV...WHICH WL
ENHANCE 0-1KM SHEAR. THIS LLVL SHEAR ENHANCEMENT IS ALSO DEPICTED
NICELY IN THE 0-3KM VPG AXIS OF >0.40 AND EHI VALUES >1.5. FEEL
SEVERAL ISOLATED TO SCATTERED SUPERCELLS WITH DEEP ROTATION WL
DEVELOP AHEAD OF MAIN LINE OF CONVECTION ACRS THE HIGHER TRRN OF
NNY (FROM LYON MTN TO MT MARCY) BY 1 PM THIS AFTN. THESE STORMS WL
TRACK INTO THE CPV...WITH THE POTENTIAL RIGHT MOVERS BEING CAPABLE
OF PRODUCING A BRIEF SPIN UP. OTHERWISE...GIVEN 0-3KM SHEAR VALUES
OF 30 TO 35 KNOTS AND 0-6KM SHEAR VALUES APPROACHING 55 KNOTS...A
WELL ORGANIZED LINE OF SVR STORMS...WITH SEVERAL EMBEDDED BOWING
SEGMENTS WL DEVELOP ACRS THE SLV BY 2PM AND MOVE EAST ACRS THE
ENTIRE CWA DURING THE AFTN/EVENING HRS. OUR SOO PS HAS PROVIDED A
SPECIAL EMAIL...WHICH SHOWS THE 4KM WRF INDICATING A LLVL REAR
INFLOW JET OF 50 TO 55 KNTS...ALONG WITH THE PBG SOUNDING SHOWING
A 66 KNOT JET AT 825MB ASSOCIATED WITH THE CONVECTION. THIS IS
VERY IMPRESSIVE FOR US HERE IN THE NORTH COUNTRY...AND WL USE TO
HIGHLIGHT WINDS OF 70MPH OR MORE POSSIBLE IN THE HWO/SPS. IN
ADDITION...WL CONT WITH THE ENHANCED WORDING IN THE ZPF. BTV
SOUNDING SHOWS 40 KNOT BL NW OUTFLOW WIND AT 23Z THIS
EVENING...WHICH IS ALSO VERY IMPRESSIVE. GIVEN...LARGE CAPE VALUES
AND HIGH EQ LVL AROUND 40KFT...LARGE HAIL WL ALSO BE POSSIBLE IN
THE STRONGER CELLS. FINALLY...NAM SUPERCELL AND SIGNIFICANT SVR
PARAMETERS ARE OFF THE CHARTS ACRS OUR CWA THIS AFTN AROUND 21Z.

GIVEN...RECENT DRY SPELL AND LIMITED CONVECTION THE PAST COUPLE OF
DAYS...FEEL HYDRO CONCERNS WL BE MINIMAL. IN ADDITION...FAST
MOVEMENT OF STORMS AND LIMITED TRAINING...PER LATEST VECTOR
ANALYSIS...SHOULD PREVENT AREAS FROM REACHING FFG. HOWEVER...PWS
APPROACHING 1.75 WL RESULT IN STORMS PRODUCING VERY HEAVY RAINFALL
AND POTENTIAL FOR MINOR URBAN/LOW LYING FLOODING IN POOR DRAINAGE
AREAS.

TEMPS TODAY WL BE TRICKY...BASED ON VERY WARM START AND CONVECTIVE
TEMPS BEING REACHED BY LATE MORNING...ENHANCING CUMULUS UPDRAFTS.
PROGGED 85H TEMPS ARE NEAR 20C WITH NEAR 925MB TEMPS APPROACHING 27C
AT VSF...WL MENTION M/U 80S MSS/SLK...NEAR 90 MPV/1V4...AND L90S
BTV/PBG/RUT...AND M90S VSF.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 245 AM EDT TUESDAY...MID/UPPER LV TROF DEVELOPS ACRS NE CONUS
WITH SEVERAL EMBEDDED 5H VORTS IMPACTING OUR NORTHERN/CENTRAL CWA ON
WEDS. TEMPS AND HUMIDITY LEVELS WL BE MUCH LWR BEHIND SFC COLD
FRNT ON WEDS AND THURS. OVERALL MOISTURE AND SFC INSTABILITY IS
LIMITED...THEREFORE WL JUST MENTION SCHC TO CHC POPS ATTM...WITH
ISOLATED STORMS POSSIBLE. 85H TEMPS AROUND 12C AND 925MB NEAR 17C
SUPPORT HIGHS IN THE 70S MTNS TO L80S VALLEYS ON WEDS. ON
THURSDAY...SFC HIGH PRES OVERHEAD WL PROVIDE CWA WITH PLENTY OF
SUNSHINE AND NEAR NORMAL TEMPS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 607 AM EDT TUESDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER
THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH FAIR AND DRY
WEATHER EXPECTED. HAVE GONE BELOW GRRIDED MOS POPS FOR FRIDAY
NIGHT. MODELS SHOW A SLOW MOVING COLD FRONT WILL MOVE SLOWLY EAST
ACROSS THE REGION SATURDAY AND SATURDAY NIGHT...SO WILL GO WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
WILL KEEP IN SLIGHT CHANCE POPS FOR SHOWERS EARLY SUNDAY...BUT
MODELS SHOW A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
REGION ON SUNDAY AND REMAIN OVER THE REGION SUNDAY NIGHT. HAVE
GONE BELOW GRIIDED MOS POPS FOR SUNDAY AND SUNDAY NIGHT. ANOTHER
COLD FRONT WILL APPROACH THE REGION ON MONDAY WITH A CHANCE OF
SHOWERS.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
THROUGH 12Z WEDNESDAY...ACTIVE 18HRS AHEAD AS TWO DISTINCT LINES
OF STRONG TO SEVERE CONVECTION AFFECT AREA. FIRST LINE TO CROSS
NRN NY INTO VT FROM 17-21Z...THEN SECOND LINE FROM 22-03Z AS SFC
COLD FRONT CROSSES REGION. ENHANCED LL SHEAR AND TURBULENCE...WITH
WIND GUSTS TO 70MPH POSSIBLE WITH STRONGEST STORMS. CIGS GENERALLY
VFR...THOUGH LOWERING TO IFR IN ENHANCED CONVECTION. AS FRONT
CLEARS AREA OVERNIGHT...SVR THREAT TO END AS WINDS VEER TO WEST-
SOUTHWESTERLY AND WIDESPREAD VFR CONDS EXPECTED.

12Z WEDNESDAY THROUGH SATURDAY...A SECONDARY COLD FRONT WILL MOVE
INTO THE REGION ON WEDNESDAY WITH SOME SCATTERED RAIN SHOWERS...BUT
MAINLY VFR CONDITIONS ARE EXPECTED. A RIDGE OF HIGH PRESSURE WILL
BUILD INTO THE REGION WEDNESDAY NIGHT AND REMAIN THROUGH FRIDAY
WITH VFR CONDITIONS EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST
TOWARD THE REGION ON SATURDAY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS...WITH SOME AREAS OF MVFR POSSIBLE ON SATURDAY.

&&

.HYDROLOGY...
THUNDERSTORMS THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE A QUICK 1
TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...GIVEN PWS
APPROACHING 1.75. SOME QUICK RISES IN SMALLER STREAM BASINS CAN BE
EXPECTED...ALONG WITH THE POTENTIAL FOR MINOR URBAN AND POOR
DRAINAGE FLOODING ASSOCIATED WITH THE HEAVY DOWNPOURS. NO WIDESPREAD
OR LARGE STEM RIVER FLOODING IS ANTICIPATED ATTM.

&&

.CLIMATE...
THE FOLLOWING IS A LIST OF RECORD HIGH TEMPS ACRS OUR CWA FOR
6/10/08:
BTV...93F SET IN 1974
MPV...90F SET IN 1974
MSS...90F SET IN 1997
1V4...93F SET IN 1933
MMNV1...79F SET IN 1974

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...TABER/DUMONT
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...JMG/WGH
HYDROLOGY...TABER
CLIMATE...TABER
Hazardous weather outlook, Jun 10, 10:18 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1018 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-111430-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1018 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED FOR VERMONT AND NORTHERN NEW YORK FOR
TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER
REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 10, 10:31 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1031 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-102200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1031 AM EDT TUE JUN 10 2008

...SPECIAL WEATHER STATEMENT...
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF
VERMONT AND NORTHERN NEW YORK...UNTIL 6PM THIS EVENING. A STRONG
COLD FRONT WILL APPROACH AND CROSS THE REGION THIS AFTERNOON INTO
EARLY THIS EVENING WITH WIDESPREAD THUNDERSTORM ACTIVITY.
WITH HOT AND UNSTABLE AIR ACROSS THE REGION...CONDITIONS ARE RIPE
FOR MANY OF THESE STORMS TO BECOME SEVERE...ALONG WITH DAMAGING
WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES IN AND CLOSE TO
THE WATCH AREA. PERSONS ACROSS NORTHERN NEW YORK AND VERMONT
SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS, AND SEEK
SAFE SHELTER SHOULD THREATENING WEATHER APPROACHES. STAY TUNED TO
NOAA WEATHER RADIO, COMMERCIAL RADIO OR TELEVISION OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

JMG
Special weather statement, Jun 10, 10:46 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1046 AM EDT TUE JUN 10 2008

NYZ026>031-034-035-087-101645-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN ESSEX-WESTERN
ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN-
INCLUDING...CANTON...MALONE...MASSENA...NEWCOMB...OGDENSBURG...
PLATTSBURGH...POTSDAM AND SARANAC LAKE
1046 AM EDT TUE JUN 10 2008

...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN NEW YORK AND
VERMONT...

AT 1042 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
LINE OF SEVERE THUNDERSTORMS IN WESTERN NEW YORK MOVING NORTHEAST AT
48 MPH. THESE STORMS WILL BE REACHING SOUTHWESTERN SAINT LAWRENCE
COUNTY BY SHORTLY AFTER NOON.

THESE THUNDERSTORMS ARE PRODUCING DAMAGING WINDS WHICH ARE DOWNING
TREES AND POWER LINES. SEEK SAFE SHELTER INSIDE A BUILDING OR
VEHICLE IF THREATENING WEATHER APPROACHES. SMALL HAIL AND WIND GUSTS
OF 35 MPH OR HIGHER MAY ACCOMPANY ANY THUNDERSTORMS TODAY.

JAN
Local storm report, Jun 10, 1:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     RUSSELL                 44.43N 75.15W
06/10/2008                   ST. LAWRENCE       NY   PUBLIC

            WINDSPREAD TREES DOWN.

1250 PM     TSTM WND DMG     COLTON                  44.55N 74.94W
06/10/2008                   ST. LAWRENCE       NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1259 PM     TSTM WND GST     POTSDAM                 44.67N 74.99W
06/10/2008  M58.00 MPH       ST. LAWRENCE       NY   AWOS

0115 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/10/2008                   FRANKLIN           NY   AMATEUR RADIO

            30 INCH TREE BROKEN OFF

&&

GERALDM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:29 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Grand Isle46 min
Jun 10, 2:05 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Washington55 min
Jun 10, 2:34 PM EDTAreal Flood AdvisoryBTVChittenden2 hr
Jun 10, 2:55 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Lamoille, Orange, Rutland, Washington65 min
Jun 10, 3:05 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans55 min
Jun 10, 3:37 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Essex, Lamoille, Orange, Orleans and 3 more53 min
Jun 10, 4:16 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange24 min
Jun 10, 6:27 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor48 min
Jun 10, 7:12 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor63 min
Jun 10, 7:17 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Washington58 min
Jun 10, 7:57 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans, Washington63 min
Jun 10, 7:57 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Washington, Windsor48 min
Jun 10, 11:51 AM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence54 min
Jun 10, 12:42 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence63 min
Jun 10, 2:17 PM EDTSevere Thunderstorm WarningBTVClinton, Essex39 min
Jun 10, 5:49 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence41 min
Jun 10, 6:30 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence60 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.